See this link
Can we manage side effects of TKIs by nutrition?
Posted 08 March 2013 - 09:55 AM
There are no magic bullets there, but the CML patient has some unique requirements. There are two phases related to dietary issues. From diagnosis and for the first few months it is important to increase vitamins and minerals since a lot of cell turnover is occurring during that initial phase. Some will also need to regain lost weight if they are a "quart low". A good Multi plus extra C, and additional D and folic acid are a good idea at a minimum. After stabilization and for the longer term it is important to counter what the TKI drugs do in a couple areas. I still believe in a good Multi and extra C, and since TKI drugs deplete minerals including potassium, magnesium, and calcium, supplementing these can help reduce muscle cramps and possibly help with heart rhythm irregularities. I do not adhere to the "no salt" dictum that docs mindlessly repeat. and I believe we need a proper amount of salt, especially if we exercise (and exercise may be more beneficial for side effects than any specific "diet"). But overall the side effects are related to signal inhibition and that cannot be changed by diet, only supplemented.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users